Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 93, NWS Memphis, TN

April 13, 2018Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 13, 2018, 10:32 AM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Apr 14, 2018, 2:48 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 10:32 AM CDT (15:32 UTC)
In effect from
Apr 14, 2018, 2:48 PM CDT
Expired
Apr 15, 2018, 7:51 PM CDT
In force
29 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

The river

Written for the forecast point Little Tallahatchie River at Etta (ETAM6).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:57 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 13, 6:57 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
657 AM CDT Fri Apr 13 2018

.DISCUSSION... /issued 440 AM CDT Fri Apr 13 2018/

A deep upper level cyclone will lift out of the central Rockies
into the central plains today. This system will bring blizzard
conditions to portions of the central and northern plains today,
extreme fire weather conditions to the southern high plains, and
severe thunderstorms over eastern portions of the southern plains
and the lower MS River valley. For the Midsouth, our concern
remains severe thunderstorms late this evening, through Saturday
afternoon.

Model consensus remained fairly consistent and progressive with
the eastward movement the main convective line tonight. Although
progressive, the overall translation of will be slow enough to
present a flash flood risk from training storms. Greatest risk of
severe storms, including tornadoes, will prevail over east AR
this evening, on the eastern edge of higher surface-based CAPE
and low level directional shear.

East of the MS River overnight, the situation becomes less clear
with respect to storm intensity. During this period, storms will
likely be rooted in an elevated layer, above stronger directional
sheer in the underlying nocturnal inversion. That being said,
directional sheer and CAPE still sufficient to support
thunderstorm organization and maintenance east of the MS River,
particularly with 60 to 70 KT low level jet feeding the line.
Primary severe weather risk will be damaging straight line winds,
particularly with bowing segments.

Main thunderstorm line will likely reintensify with surface
heating over northeast MS mid to late Saturday morning, with the
possibility of storms becoming rooted in the boundary layer.
Confidence in convective potential ramping up over northeast MS is
only marginal, due to the possibility of rain-cooled outflow and
clouds limiting boundary layer destabilization. In such a case,
severe potential would likely be greater further east into AL.

Going with model consensus, including 3km NAM, storms should exit
northeast MS by early afternoon, with scattered lighter elevated
showers possibly hanging back to the west. The Flash Flood Watch
expiration time has been trimmed back to reflect the exit of the
main convective band.

Tranquil weather will prevail most of next week. Early week
ridging will flatten with the passage of clipper-type system over
the upper Midwest on Wednesday. This will likely drag a weak cold
front through the Midsouth. Upper level ridging will return late
next week, in advance of another closed low approaching the from
the west. This upper low may bring the next round of storms to the
Midsouth the following weekend (April 21, 22).

PWB

&&

.AVIATION...

12Z TAF Set

MVFR CIGS are spreading into the Mid-South at this time. The CIGS
should reach KTUP and KJBR by 13-14Z. By 16-19Z, the CIGS will
begin lifting back to VFR. Do not expect CIGS to drop back to MVFR
or lower until line of convection begins to push into the area.
Have added a TEMPO group for best timing of the line at each TAF
site. Strong southerly winds will occur today. Sustained speeds
will range from 12-25 KTS with higher gusts. Have added low level
wind shear to TAFS this evening as low level jet increases over
the area.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from this evening through late tonight for
     Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-St. Francis.

MO...None.
MS...Flash Flood Watch from this evening through late tonight for
     Coahoma-DeSoto-Tunica.

     Flash Flood Watch from late tonight through Saturday afternoon
     for Benton MS-Calhoun-Lafayette-Marshall-Panola-Pontotoc-
     Quitman-Tallahatchie-Tate-Tippah-Union-Yalobusha.

     Flash Flood Watch from Saturday afternoon through Saturday
     evening for Alcorn-Chickasaw-Itawamba-Lee MS-Monroe-
     Prentiss-Tishomingo.

TN...Flash Flood Watch from this evening through late tonight for
     Lauderdale-Shelby-Tipton.

     Flash Flood Watch from late tonight through Saturday afternoon
     for Benton TN-Carroll-Chester-Crockett-Decatur-Fayette-
     Gibson-Hardeman-Haywood-Henderson-Madison-McNairy.

     Flash Flood Watch from Saturday afternoon through Saturday
     evening for Hardin.

&&
Hazardous weather outlook, Apr 13, 3:38 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
338 AM CDT Fri Apr 13 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
338 AM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is an Enhanced Risk for severe thunderstorms this evening
and early overnight for east Arkansas, northwest Mississippi and
the Memphis metro area.

There is a Slight Risk for severe thunderstorms late late
overnight over most of west Tennessee and north central
Mississippi.

Primary severe weather risks tonight will be damaging winds and
flash flooding. Secondary risks include tornadoes, particularly
in the Enhanced Risk area of east Arkansas this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is an Enhanced Risk for severe thunderstorms over northeast
Mississippi, along and east of the Natchez Trace Parkway late
Saturday morning through Saturday afternoon.

There is a Slight Risk for severe thunderstorms over north central
Mississippi and southern portions of west Tennessee east of Memphis
early Saturday morning.

Primary severe weather risks Saturday will be damaging winds and
flash flooding. Secondary risks include tornadoes, mainly in the
Enhanced Risk area of northeast Mississippi Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight and Saturday.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:54 AM CDTWind AdvisoryMEGDyer, Lake, Lauderdale, Obion, Shelby, Tipton14 hr
Apr 13, 9:00 AM CDTRiver Flood WarningMEGMonroe58 hr
Apr 13, 9:00 AM CDTRiver Flood WarningMEGMonroe3 days
Apr 13, 9:00 AM CDTRiver Flood WarningMEGLowndes, Monroe6 days
Apr 13, 10:32 AM CDTRiver Flood WarningMEGTate, Tunica63 hr
Apr 13, 10:32 AM CDTRiver Flood WarningMEGQuitman4 days
Apr 13, 10:32 AM CDTRiver Flood WarningMEGQuitman54 hr
Apr 13, 10:32 AM CDTRiver Flood WarningMEGTallahatchie54 hr
Apr 13, 10:32 AM CDTRiver Flood WarningMEGTallahatchie54 hr
Apr 13, 10:17 AM CDTBlowing Dust AdvisoryMEGClay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more9 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.